Fentanyl side effects medication

Common Questions and Answers about Fentanyl side effects medication

actiq

Avatar n tn I was on 25 mcg of fentanyl and was having side effects so I took the patch off 3 days ago, Now I am in terrible pain all over and can barely get out of bed. What can I do ? If I can tough it out a few more days will I get better?
847512 tn?1272567062 This medication may cause constipation, lightheadedness, dizziness, drowsiness, stomach upset, nausea or flushing the first few days as your body adjusts to the medication. If these symptoms persist or become bothersome, inform your doctor. Notify your doctor if you develop: irregular or slow heartbeat, anxiety, tremors, seizures. If the area around the patch becomes red, itchy or irritated, try a new site. If the irritation continues or becomes worse, contact your doctor.
909257 tn?1242668182 Pain medications have numerous side effects and those who do take pain meds on a regular basis do usually have some kind of depression due to the fact that they do have chronic pain but as far as the meds causing depression or bipolar no I do not believe so.
Avatar f tn Some of you here know my long story. I won't bother going into the history again, but if you care to know more, I think I have it written in a journal or some post. It's been four years since my first surgery. Since then, my medications have escalated. I've always had a love-hate relationship with the medication. I hated being on them and worried constantly about addiction. Rationally, I know the difference between addiction/dependence. But emotionally I can't help worry.
Avatar f tn ) lidocaine patch There all really different and they each have pros and cons, as well as a big spectrum of side effects -- for example, in the forums here, I see people mentioning the hell they go through withdrawing from fentanyl. And at the same time, it looks like withdrawing from buprenorphine (or any opiate for that matter) is no walk in the park, either.
1196338 tn?1265163728 The same thing happens with many other side effects. Side effects that are long term, and are interfering with your ability to function more than the pain would have, are probably a good reason to cease a given medication, or at least try a lower dose for a time.
790421 tn?1341230131 t feel that the benefits of using it outweigh any risks/side effects. Some of the side effects, such as drowsiness, should lessen or go away as your body adjusts to it. I, myself, was on the fentanyl patches for about three years until I began having a severe reaction to it and had to stop them. For me, they did provide very good pain control. My doctor also had me on a short acting pain med for breakthrough pain, which is not unusual for any type of long acting pain med.
Avatar f tn Please remember, this is a very powerful drug,. stronger than morphine (times stronger). Read up on fentanyl and the side effects, The fentanyl controls the pain related to how the brain feels pain and it is very powerful. You may not realize what this drug is doing but it works on the brains sensory perception of pain. If you are having side effects, PLEASE CHECK WITH YOUR DOCTOR. If 100mcgt does not control the pain and you are having side effects, something is wrong.
Avatar n tn Hi Alisunshine, If he is just laying in bed the dosage of the patch may be too strong for him or it may take a bit for his system to adjust. Do your best to encourage him not to take additional meds unless they are prescribed for him by the same physician. If he is still in bed feeling "doped up" after a few days you may want to have his discuss this with his physician. Any narcotic can be produce withdrawal symptoms once you stop taking them.
Avatar f tn I had no choice but to stop the patches cold turkey due to severe side effects that could have ended up killing me, so I will never go back on them. I'n now on another pain medication which doesn't do as well for the pain, but I also don't have the severe side effects that I was getting with the fentanyl patch. Please do try and contact the manufacturer of your patches to see about their patient assistance programs.
Avatar f tn It takes 4-5 days for serum fentanyl levels to reach steady state in a new patient, so give it a week if your side effects aren't life threatening. If it doesn't work for you, call your doctor and tell them. The patch comes in 12.5, 25, and 50 microgram strength. If the 50 is too strong, then perhaps you'd do better on a lower dose.
767538 tn?1276575320 The effects did last 72 hours for me. Expect some side effects until your system adjust to the medication. I only took it for a few months. I developed a horrible allergy to the adhesive. Others will post with more information. Good luck. I hope it works well for you. Please let us know.
Avatar m tn s help (he told us both last year that he doubts that she will ever get off the medication because of her condition) even though she often cries in pain the side effects from the fentanyl have been so bad as during the last few years she has lost over 2 stone in weight, has no appetite suffers with anxiety and depression and having a conversation that she can remember days later is becoming a big problem, she begged me to help her get off the patches a couple of months ago as she says she wakes
Avatar f tn Hello to you all!! My previous pcp began treating my chronic back pain in 1999. After falling down the stairs in October 0f 2000, I broke both lower bones in my left leg and had to have surgery. That same year in July, I decided to go through rehab in order to find out what my true pain level might be.I found the pain to be tolerable - so I stayed off the ocycotin. I said all that in order to say this: about 10 days ago I injured my lower back once more.
Avatar n tn hair loss, blurred vision, drug cravings, tooth decay, et al- be sure to read all the side effects that this drug may cause because many of the side effects listed really, really do happen. I know because I have fallen victim to many of them. Please heed the cautions and side-effects and the long-term effects this drug will have on your health, your personality and your life. Avoid it at all costs if you are able!
890735 tn?1261421725 s a typical practice for doctors to start a patient off with the 25 mcg fentanyl patch to see a) how the patient can tolerate the medication b) if that level of pain control is adequate c) hopefully avoid some side effects of going to such a strong narcotic. Even those of use who have been on narcotic pain medication for a long time can sometimes have trouble switching to a stronger one.